Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

For last two days bowel movenets have been very black

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 9985 Questions
Question
For last two days bowel movenets have been very black both in semi-formed stools ands very liquid bowel movements.
Posted Sat, 2 Dec 2017 in Digestion and Bowels
 
 
Answered by Dr. Michelle Gibson James 2 hours later
Brief Answer:
different possible causes

Detailed Answer:
HI, thanks for using healthcare magic

Black stool, whether formed or soft, can be due to --(1) presence of blood in the stool.As blood passes from the upper gastrointestinal tract (esophagus, stomach or small intestines), it changes causing the stool to appear black or dark

Bleeding can occur most commonly in persons with a history of reflux , long term use of NSAIDs (aspirin, ibuprofen, naproxen , voltaren etc) or persons on anti clotting medication

(2) use of iron supplements

(3)use of medication such as peptobismol

If you have no history of using iron supplements or peptobismol then you should be assessed re the black stool
This would involve a history and physical examination at least

Blood tests such as complete blood count and stool analysis may also be required

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor